MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GRAFTMASTER TISSUE GRASPERS; TEMPLATE

SMITH & NEPHEW, INC. GRAFTMASTER TISSUE GRASPERS; TEMPLATE
Model Number 014412
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case- (b)(4).
 
Event or Problem Description
It was reported that during surgery, a graftmaster tissue grasper was noticed rust.The procedure was finished using a competitor device.It is unknown if this problem caused surgical delay.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the subject device and the reported incident.A complaint history review concluded this was a repeat issue.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A review of the customer provided image found the laser etching on the device confirmed the part number.Discoloration can be seen on the upper jaw of the device.The complaint was confirmed, but the root cause could not be established.Factors that could have contributed to the reported event include improper storage or transport conditions or improper routine maintenance of the device.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
GRAFTMASTER TISSUE GRASPERS
Common Device Name
TEMPLATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key12391120
Report Number1219602-2021-01816
Device Sequence Number5361153
Product Code HWT
UDI-Device Identifier03596010025784
UDI-Public03596010025784
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number014412
Device Catalogue Number014412
Device Lot Number50785638
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/10/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1